Advertisement

Some Convergence Results of a Multidimensional Finite Volume Scheme for a Semilinear Parabolic Equation with a Time Delay

  • Abdallah BradjiEmail author
  • Tarek Ghoudi
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 11189)

Abstract

Delay differential equations occur in many applications such as ecology and biology. They have long played important roles in the literature of theoretical population dynamics, and they have been continuing to serve as useful models.

There is a huge literature on the approximation of ODDEs (Ordinary Delay Differential Equations) whereas a few contributions, w.r.t. ODDEs, dealt with DPDEs (Delay Partial Differential Equations). Some of these works which dealt with the numerical approximation of DPDEs consider only the one dimensional case.

In this contribution we construct a linearized implicit scheme, in which the space discretization is performed using a general class of nonconforming finite volume meshes, to approximate a semilinear parabolic equation with a time delay. We prove the existence and uniqueness of the discrete solution. We derive a discrete a priori estimate which allows to derive error estimates in discrete seminorms of \(L^\infty (H^1_0)\) and \(W^{1,2}(L^2)\).

Keywords

Delay equation SUSHI scheme Discrete gradient 

References

  1. 1.
    Bellen, A., Zennaro, M.: Numerical Methods for Delay Differential Equations. Numerical Mathematics and Scientific Computation. Oxford University Press, Oxford (2003)CrossRefGoogle Scholar
  2. 2.
    Bradji, A.: An analysis for the convergence order of gradient schemes for semilinear parabolic equations. Comput. Math. Appl. 72(5), 1287–1304 (2016)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Bradji, A., Fuhrmann, J.: Some abstract error estimates of a finite volume scheme for a nonstationary heat equation on general nonconforming multidimensional spatial meshes. Appl. Math. 58(1), 1–38 (2013)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Eymard, R., Gallouët, T., Herbin, R.: Discretization of heterogeneous and anisotropic diffusion problems on general nonconforming meshes. IMA J. Numer. Anal. 30(4), 1009–1043 (2010)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Kuang, Y.: Delay Differential Equations: with Applications in Population Dynamics. Mathematics in Science and Engineering, vol. 191. Academic Press, Boston (1993)zbMATHGoogle Scholar
  6. 6.
    Li, D., Zhang, C.: \(L^\infty \)-error estimates of discontinuous Galerkin methods for delay differential equations. Appl. Numer. Math. 82, 1–10 (2014)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Zhang, Q., Zhang, C.: A new linearized compact multisplitting scheme for the nonlinear convection-reaction-diffusion equations with delay. Commun. Nonlinear Sci. Numer. Simul. 18(12), 3278–3288 (2013)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Department of Mathematics, Faculty of SciencesUniversity of AnnabaAnnabaAlgeria
  2. 2.LAGA (Laboratoire d’Analyse, Géométrie, et Applications), University of Paris 13ParisFrance

Personalised recommendations